Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 51, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 1, 2013, 2:36 PM EDT for Hampshire County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 2:36 PM EDT (18:36 UTC)
- Expired
- Sep 1, 2013, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Hampshire County, MA
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
525
WGUS51 KBOX 011836
FFWBOX
MAC015-012130-
/O.NEW.KBOX.FF.W.0051.130901T1836Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
236 PM EDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 530 PM EDT
* AT 234 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED UP
TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. WITH AN ADDITION ONE TO
TWO INCHES POSSIBLE WITHIN THE NEXT HOUR...FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4239 7305 4238 7301 4252 7297 4256 7297
4254 7288 4248 7287 4246 7276 4233 7288
4234 7290 4235 7295 4231 7301 4233 7306
4238 7307
$$
SIPPRELL1 follow-up statement
888
WGUS71 KBOX 012018
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SUN SEP 1 2013
MAC015-012027-
/O.CAN.KBOX.FF.W.0051.000000T0000Z-130901T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPSHIRE MA-
418 PM EDT SUN SEP 1 2013
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HAMPSHIRE COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED AND NO REPORTS OF FLOODING HAVE BEEN
RECEIVED. FLOODING IS NO LONGER EXPECTED TO POSE A THREAT.
LAT...LON 4239 7305 4238 7301 4252 7297 4256 7297
4254 7288 4248 7287 4246 7276 4233 7288
4234 7290 4235 7295 4231 7301 4233 7306
4238 7307
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 1:57 PM EDT, 39 minutes earlier.
Area forecast discussion, Sep 1, 1:57 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 157 PM EDT SUN SEP 1 2013 .SYNOPSIS... A STALLED FRONTAL BOUNDARY STRETCHING FROM NEW YORK STATE INTO NEW ENGLAND WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES TODAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY BECOME MORE WIDESPREAD LATE TONIGHT INTO MONDAY AND EARLY TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. DRIER...COOLER AND MUCH LESS HUMID WEATHER ARRIVES MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 145 PM UPDATE... SHOWERS AND SCT TSTMS ORGANIZING INTO A LINE ALONG THE MASS PIKE IN THE AXIS OF BEST MLCAPES AROUND 2000 J/KG. A SECOND AREA OF SHOWERS DEPICT THE COLD FRONT FROM NEAR CON TO S VT. THIS FRONT WILL REMAIN QUASI-STATIONARY INTO TONIGHT. THROUGH THE AFTERNOON EXPECT NUMEROUS SHOWERS AND SCT TSTMS TO BE FOCUSED MOSTLY ALONG AND N OF THE MASS PIKE WHERE BEST INSTABILITY. HOWEVER...STILL CANT RULE OUT ADDITIONAL CONVECTION CLOSER TO THE S COAST ESPECIALLY NEAR ANY OUTFLOW BOUNDARIES LEFT OVER FROM THIS MORNINGS CONVECTION. VERY HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH PWATS 1.5-2". PREVIOUS DISCUSSION... VERY ACTIVE MORNING WITH NUMEROUS SHOWERS/TSTMS IN THE PVD- BOS CORRIDOR. VERY HEAVY RAINFALL PRODUCED FLASH FLOODING WITH RAINFALL 3-5" IN KENT COUNTY RI AND 2-3" WEST OF BOS. THIS ACTIVITY DEVELOPED AHEAD OF A SHORTWAVE NEAR LI IN THE INSTABILITY GRADIENT WITHIN AREA OF MAXIMUM KI VALUES. CONVECTION IS STARTING TO WEAKEN AND EXPECT THIS TREND TO CONTINUE THROUGH MIDDAY. HOWEVER...BREAKS IN THE CLOUDS ARE DEVELOPING N OF ROUTE 2 INTO NH AND EXPECT ENVIRONMENT TO FURTHER DESTABILIZE THROUGH THE AFTERNOON AS BREAKS DEVELOP. COLD FRONT IS STATIONARY ACROSS S NH AND THIS BOUNDARY MAY PROVIDE A FOCUS FOR ADDITIONAL SHOWERS AND TSTMS TO DEVELOP THIS AFTERNOON...ESPECIALLY N ZONES. UPDATED POPS TO REFLECT THIS THINKING. BUT ANY LEFTOVER OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION OR SEA BREEZE BOUNDARIES COULD ALSO BECOME A FOCUS. MAIN THREAT WILL BE VERY HEAVY RAINFALL IN THIS HIGH PWAT AIRMASS WITH VERY WEAK MID LEVEL WIND FIELD...BUT CANT RULE OUT A WET MICROBURST OR HAIL IN THE STRONGEST CORES. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... TONIGHT AND MONDAY... HIGHER AMPLITUDE SHORT WAVE MOVES ACROSS THE REGION. THIS WILL PROVIDE STRONGER SYNOPTIC SCALE LIFT ALONG WITH INCREASING WIND FIELDS ALOFT. THIS SHOULD YIELD MORE WIDESPREAD AND ORGANIZED CONVECTION. THEREFORE LIKELY POPS FROM THE GFS AND NAM SEEM REASONABLE. HEAVY DOWNPOURS LIKELY WITH PWATS ABOUT +2 STD FROM CLIMO. LOW RISK OF A FEW STORMS WITH STRONG WINDS AS WIND FIELDS ALOFT INCREASE. THIS WILL HINGE ON MAGNITUDE OF INSTABILITY WHICH IS UNCERTAIN AT THIS TIME RANGE GIVEN POTENTIAL CLOUD COVER FROM CONVECTION TONIGHT INTO MON MORNING. WARM AND HUMID CONDITIONS CONTINUE AS SOUTHERN NEW ENGLAND REMAINS IN THE WARM SECTOR. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * HUMID WITH SHOWERS AND THUNDERSTORMS ON TUESDAY * SEASONABLE AND LESS HUMID MID-WEEK * DRY AND COOLER FOR THE END OF THE WEEK CONFIDENCE LEVEL/MODEL GUIDANCE... MODERATE CONFIDENCE IN OVERALL FORECAST. CONTINUE TO HAVE INCREASING CONFIDENCE FOR THE TEMPERATURE ASPECT IN THE FORECAST. MODERATE CONFIDENCE IN TIMING OF PRECIPITATION WITH HIGH CONFIDENCE THAT PRECIP WILL OCCUR ON TUESDAY. THE LATEST MODEL GUIDANCE SHOWS RELATIVELY GOOD AGREEMENT WITH THE LARGE-SCALE FLOW THROUGH THE UPCOMING MEDIUM RANGE PERIOD. A BROAD TROUGH ACROSS THE GREAT LAKES AND INTO THE NORTHEAST WILL BE ACCOMPANIED BY OCCASIONAL COLD FRONTAL PASSAGES AND BRIEF PERIODS OF RAINFALL AND COOLER TEMPERATURES. SEEMS THIS FLOW WILL BE PERSISTENT FOR SOMETIME AS MODELS ARE NOT INDICATING A PATTERN CHANGE ANYTIME SOON. DETAILS... TUESDAY... CONVECTION WILL CONTINUE OVERNIGHT AS ELEVATED INSTABILITY REMAINS ACROSS THE REGION AND SHOWALTERS DROP TO -4. THIS COMBINED WITH DEWS ABOVE 70F WILL ALLOW FOR STORMS TO CONTINUE TO REGENERATE . THE MAIN FORCING MECHANISMS...THE COLD FRONT...WILL MOVE THROUGH SOUTHERN NEW ENGLAND ON TUESDAY. MAIN QUESTION IS THE TIMING. MODELS HAVE SHIFTED MORE TOWARDS A SLOWER SOLUTION THEN COMPARED TO LAST NIGHT. THEREFORE BELIEVE THAT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ESP ACROSS THE EASTERN HALF OF THE REGION. HEAVY SHOWERS ARE POSSIBLE WITH MAIN CONCERN BEING NUISANCE FLOODING AS PWAT VALUES WILL BE 1.5 TO 2 INCHES. MODERATE CONFIDENCE IN STRONG/SEVERE STORMS AS SHEAR VALUES INCREASE BETWEEN 30-40KTS. INSTABILITY SHOULD REACH AROUND 1000-2000 J/KG AS DEWPOINTS WILL BE HIGH...HOWEVER LIMITING FACTOR WILL BE CLOUD COVER. WILL NEED TO CONTINUE TO MONITOR. WEDNESDAY... COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY. WEAK SURFACE HIGH PRESSURE WILL TRY TO PUSH INTO THE REGION ALLOWING FOR DRY WEATHER AND COOLER DEWPOINTS. THURSDAY THROUGH SATURDAY... MODELS ARE INDICATING A POLAR FRONT WILL MOVE THROUGH ON THURSDAY BRINGING SOME ISOLATED/SCATTERED SHOWERS. HAVE A LOWER CONFIDENCE AS THERE IS A GOOD AMOUNT OF DRY AIR ACROSS THE AREA. BEHIND THIS FRONT IS A MORE FALL LIKE AIRMASS BRINGING OVERNIGHT LOWS IN THE 40S AND HIGHS ONLY IN THE 60S WITH THURSDAY NIGHT/FRIDAY MORNING HAVING THE BEST SHOT FOR THE COOLEST TEMPS. HIGH PRESSURE FILTERS IN ON FRIDAY WITH TEMPS MODERATING BACK UP TO AVERAGE BY FRIDAY AND SATURDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...LOW CONFIDENCE ON ALL ASPECTS OF FORECAST. THROUGH 00Z...CONVECTION WILL BE MAINLY FOCUSED ALONG AND NORTH OF THE MASS PIKE. VARIABLE CONDITIONS FROM IFR TO VFR EXIST WITH LOWER CIGS CONFINED TO THE S COAST. BRIEFLY LOWER CONDITIONS LIKELY IN ANY HEAVY SHOWERS OR THUNDERSTORMS. TONIGHT...LOW CONFIDENCE ON EXTENT OF LOW STRATUS AND FOG...BUT WE ARE FORECASTING CONDITIONS TO LOWER TO MVFR/IFR WITH BEST CHANCE FOR IFR ALONG THE S COAST. CONTINUED CHC OF SHOWERS/TSTMS. LOW CONFIDENCE ON AREAL COVERAGE. MAIN THREAT WILL BE HEAVY RAIN. MONDAY...MORE SHOWERS AND THUNDERSTORMS EXPECTED BUT LOW CONFIDENCE ON AREAL COVERAGE. MVFR/IFR IN THE MORNING...MAY LIFT TO MVFR/VFR IN THE AFTERNOON. LOWER CONDITIONS IN ANY SHOWERS/TSTMS. KBOS TERMINAL...IFR CIGS THIS AFTERNOON SHOULD BE TEMPORARY AND IMPROVE TO VFR. BUT LOWER CONDITIONS IN ANY SHOWERS/TSTMS. CIGS SHOULD LOWER TO IFR TONIGHT AS WINDS BECOME SE...BUT MODERATE CONFIDENCE AT BEST. KBDL TERMINAL...SCT TSTMS EXPECTED THIS AFTERNOON. LOWERING CIGS TONIGHT WITH A PERIOD OF IFR BUT MODERATE CONFIDENCE AT BEST. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... MONDAY NIGHT-TUESDAY...LOW CONFIDENCE MAINLY FOR TIMING. MVFR CONDITIONS WITH LOCALIZED IFR IN SHOWERS/TSTMS. PERIODS OF HEAVY RAINFALL WILL REDUCE VSBYS AS WELL. WEDNESDAY-FRIDAY...HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TODAY... TSTMS WITH VERY HEAVY RAIN AND A FEW STRONGER STORMS WITH SMALL HAIL LIKELY EARLY THIS MORNING ACROSS THE SOUTH COASTAL WATERS. STORMS WILL BEGIN TO MOVE OFFSHORE AFTER 12Z. HOWEVER NEW TSTM WILL LIKELY FORM OVER LAND THIS AFTERNOON. HEAVY RAIN/POOR VSBY MAIN THREAT THIS AFTERNOON. MODEST SSW WIND AND WAVES CONTINUE. TONIGHT AND MONDAY... TSTMS MAY BECOME MORE WIDESPREAD/NUMEROUS THIS FORECAST PERIOD. HEAVY RAIN AND GUSTY WINDS LIKELY. SSW WINDS AND WAVES CONTINUE. REDUCED VSBY IN HEAVY RAIN AND PATCHY FOG. OUTLOOK...MONDAY NIGHT THROUGH FRIDAY... EXPECT SEAS TO REMAIN MOSTLY BELOW SCA THRESHOLDS THROUGH THE PERIOD. LOW PROB FOR A FEW GUSTS TO 25 KTS ARE POSSIBLE TUES AFTERNOON BEHIND THE COLD FRONT. OTHERWISE EXPECT WIND AND SEAS TO BE BELOW SCA STARTING WEDNESDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...KJC SHORT TERM...NOCERA LONG TERM...DUNTEN AVIATION...KJC/DUNTEN MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 1, 4:35 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EDT SUN SEP 1 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020845- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 435 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK FOR ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING TO FLOODING. A FEW STRONG TO SEVERE STORMS ARE ALSO POSSIBLE ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 435 AM EDT SUN SEP 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Sep 1, 8:52 AM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
852 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
0824 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
TIOGUE AVE - FLOODED AND IMPASSABLE
0834 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
FLOOD WATERS
&&
123Special weather statement, Sep 1, 9:19 AM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
919 AM EDT SUN SEP 1 2013
MAZ005-013-011400-
CENTRAL MIDDLESEX COUNTY-WESTERN NORFOLK-
919 AM EDT SUN SEP 1 2013
...STRONG THUNDERSTORM IN SOUTH CENTRAL MIDDLESEX...SOUTHWESTERN
SUFFOLK AND WESTERN NORFOLK COUNTIES...
AT 919 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SHERBORN...OR NEAR NATICK...MOVING EAST AT
10 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRAMINGHAM...NATICK...NEEDHAM...NORWOOD...DEDHAM...WALPOLE...
SHARON...FOXBOROUGH...ASHLAND...HOPKINTON...WESTWOOD...HOLLISTON...
MEDWAY...MEDFIELD...NORFOLK...MILLIS...DOVER AND SHERBORN.
LAT...LON 4209 7124 4216 7146 4222 7151 4227 7148
4227 7132 4226 7116 4226 7115 4225 7115
4224 7114
TIME...MOT...LOC 1319Z 279DEG 10KT 4224 7140
SIPPRELLLocal storm report, Sep 1, 9:35 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
935 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
0824 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
TIOGUE AVE - FLOODED AND IMPASSABLE
0834 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
FLOOD WATERS
0915 AM FLOOD FRAMINGHAM 42.31N 71.44W
09/01/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND
IMPASSABLE
0927 AM FLOOD NEEDHAM 42.28N 71.24W
09/01/2013 NORFOLK MA DEPT OF HIGHWAYS
ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND
IMPASSABLE
0927 AM FLOOD WELLESLEY 42.30N 71.29W
09/01/2013 NORFOLK MA AMATEUR RADIO
GREAT PLAIN AVE EQUALS 2 CARS STUCK IN FLOOD WATERS -
WESTON RD 1 CAR STUCK
&&
123Local storm report, Sep 1, 10:15 AM EDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1015 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
0824 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
TIOGUE AVE - FLOODED AND IMPASSABLE
0834 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
FLOOD WATERS
0915 AM FLOOD FRAMINGHAM 42.31N 71.44W
09/01/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND
IMPASSABLE
0927 AM FLOOD NEEDHAM 42.28N 71.24W
09/01/2013 NORFOLK MA DEPT OF HIGHWAYS
ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND
IMPASSABLE
0927 AM FLOOD WELLESLEY 42.30N 71.29W
09/01/2013 NORFOLK MA AMATEUR RADIO
GREAT PLAIN AVE 2 CARS STUCK IN FLOOD WATERS - WESTON
RD 1 CAR STUCK
0957 AM FLOOD WEST ROXBURY 42.28N 71.17W
09/01/2013 SUFFOLK MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON SPRING ST IN FRONT OF
SHAWS SUPERMARKET
&&
123Local storm report, Sep 1, 10:53 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1053 AM EDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT ROUTE 116 IMPASSABLE DUE TO FLOODING
0824 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
TIOGUE AVE - FLOODED AND IMPASSABLE
0834 AM FLOOD COVENTRY 41.68N 71.65W
09/01/2013 KENT RI AMATEUR RADIO
ROUTE 117 AT SOUTH MAIN FLOODED WITH A CAR STUCK IN
FLOOD WATERS
0915 AM FLOOD FRAMINGHAM 42.31N 71.44W
09/01/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 EAST AND WEST BOUND AT ROUTE 126 FLOODED AND
IMPASSABLE
0927 AM FLOOD NEEDHAM 42.28N 71.24W
09/01/2013 NORFOLK MA DEPT OF HIGHWAYS
ROUTE 128...NORTH AND SOUTH...EXIT 19 FLOODED AND
IMPASSABLE
0927 AM FLOOD WELLESLEY 42.30N 71.29W
09/01/2013 NORFOLK MA AMATEUR RADIO
GREAT PLAIN AVE 2 CARS STUCK IN FLOOD WATERS - WESTON
RD 1 CAR STUCK
0957 AM FLOOD WEST ROXBURY 42.28N 71.17W
09/01/2013 SUFFOLK MA AMATEUR RADIO
CAR STUCK IN FLOOD WATERS ON SPRING ST IN FRONT OF
SHAWS SUPERMARKET
1033 AM LIGHTNING QUINCY 42.26N 71.01W
09/01/2013 NORFOLK MA AMATEUR RADIO
LIGHTNING STRIKE ON SPEARS ST DAMAGE TO ROOF ATTIC OF
HOUSE
1040 AM LIGHTNING RANDOLPH 42.18N 71.05W
09/01/2013 NORFOLK MA AMATEUR RADIO
ST BERNADETTE CHURCH STRUCK BY LIGHTNING...MINOR DAMAGE
TO THE CHURCH
&&
123The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 9:00 PM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Aug 31, 11:25 PM EDT | Special Weather Statement | BOX | Middlesex | 35 min |
| Sep 1, 1:27 AM EDT | Areal Flood Advisory | BOX | Hampden | 2 hr |
| Sep 1, 2:57 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampshire, Worcester | 63 min |
| Sep 1, 4:06 AM EDT | Special Marine Warning | BOX | 24 min | |
| Sep 1, 4:17 AM EDT | Special Weather Statement | BOX | Bristol | 43 min |
| Sep 1, 5:30 AM EDT | Special Marine Warning | BOX | 30 min | |
| Sep 1, 5:30 AM EDT | Special Weather Statement | BOX | Barnstable | 30 min |
| Sep 1, 8:35 AM EDT | Special Weather Statement | BOX | Suffolk | 40 min |
| Sep 1, 8:44 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk | 61 min |
| Sep 1, 8:57 AM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 5 hr |
| Sep 1, 9:19 AM EDT | Special Weather Statement | BOX | Norfolk | 41 min |
| Sep 1, 10:03 AM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 117 min |
| Sep 1, 12:48 PM EDT | Areal Flood Advisory | BOX | Middlesex, Suffolk | 117 min |
| Sep 1, 1:11 PM EDT | Areal Flood Advisory | BOX | Hampden, Worcester | 97 min |
| Sep 1, 1:41 PM EDT | Areal Flood Advisory | BOX | Worcester | 2 hr |
| Sep 1, 1:45 PM EDT | Flash Flood Warning | BOX | Worcester | 2 hr |
| Sep 1, 1:57 PM EDT | Areal Flood Warning | BOX | Middlesex, Norfolk, Suffolk | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.